Alert archive / Colorado / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 76, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 2, 2003, 7:23 PM MDT for Arapahoe County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2003, 7:23 PM MDT (01:23 UTC)
- Expired
- Jun 2, 2003, 8:00 PM MDT
- In force
- 37 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Arapahoe County, CO
The radar
The Denver radar (KFTG), 32 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 445 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 2669 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
586 WUUS55 KBOU 030123 SVRBOU COC005-030200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 723 PM MDT MON JUN 2 2003 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ARAPAHOE COUNTY IN NORTHEAST COLORADO * UNTIL 800 PM MDT * AT 723 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 24 MILES NORTHWEST OF STRASBURG...OR ABOUT 28 MILES SOUTH OF GREELEY...MOVING SOUTHEAST AT 40 MPH. STRONG WINDS UP TO 65 MPH WILL OCCUR WELL IN ADVANCE OF THE THUNDERSTORM. AT 714 PM MDT...A 58 MPH WIND GUST WAS REPORTED AT DENVER INTERNATIONAL AIRPORT AND A 60 MPH WIND GUST WAS REPORTED NEAR TOWER ROAD AND 64TH AVENUE. BLOWING DUST MAY REDUCE VISIBILITIES TO NEAR ZERO IN OPEN FIELDS. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...EASTERN AURORA...BYERS...COUNTRY GARDENS...DEER TRAIL AND STRASBURG. LAT...LON 3957 10392 3957 10461 3974 10472 3974 10395 $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:30 PM MDT, 4 hours 53 minutes earlier.
Area forecast discussion, Jun 2, 2:30 PM MDT, 4 hours 53 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 230 PM MDT MON JUN 2 2003 SHORT TERM DISCUSSION: ATMOSPHERE HAD STABILIZED THIS MORNING WITH QUITE A BIT OF WARMING ALOFT. ETA BUFFER SOUNDINGS INDICATE CAP IN PLACE UNTIL AFT 00Z. NEXT WAVE NOW ACROSS WRN WY WILL BRING IN SOME COOLER AIR ALOFT TNT ACROSS THE CWA. SHOULD BE ENOUGH INSTABILITY FOR ISOLD STORMS...THOUGH SURFACE BASED MSTR HAS DROPPED THIS AFTN...ESP IN/NR FOOTHILLS. STORMS WILL BE A LITTLE MORE NUMEROUS ACROSS HIR TERRAIN OF PALMDER DIVIDE AND FAR NERN PLAINS TNT. THE WAVE MAINLY STAYS NORTH AND EAST OF CWA...BUT MODELS INDICATE DEVELOPING COMPLEX TNT IN NEBRASKA MAY SKIRT FAR NERN CO DURING THE NIGHT. ISOLD SEVERE OUT TO THE FAR NE WITH A LITTLE BETTER MSTR AND FAIRLY STRONG MID LVL FLOW. APPEARS ISOLD POPS SHOULD SUFFICE FOR MUCH OF THE CWA. AS THIS NEXT WAVE PASSES...NEXT SURGE MOVES INTO NERN CO LATE TNT AND EARLY TUE MORNING. AMS MAY REMAIN MORE CAPPED THAN FCST SOUNDINGS INDICATE...BUT SCT STORMS LIKELY TO POP LATE TUE AFTN IN AND NRN FOOTHILLS WITH UPSLOPE FLOW UPWARDS TO MTN TOP WITH SOME POOLING MSTR. FAR NERN PLAINS MAY BE TOO CAPPED UNTIL TUE EVENING. TEMPS WILL BE A LITTLE COOLER ON TUE WITH PASSAGE OF FRONT. WILL BACK OFF ON POPS OVER THE NERN PLAINS TUE AFTN. ENTREKIN LONG TERM DISCUSSION: FOR TUESDAY NIGHT AND WEDNESDAY A MODERATE NORTHWESTERLY FLOW WILL CONTINUE OVER COLORADO. WEAK LIFT ASSOCIATED WITH SHORT WAVE EMBEDDED IN THE FLOW COUPLED WITH AFTN INSTBY SHOULD ALLOW FOR SCT SHOWERS AND THUNDERSTORMS IN THE AFTN/EVNG. SOME SHOWERS MAY LINGER OVERNIGHT ACRS THE NERN CORNER AS THIS SYSTEM MOVES THROUGH. ON WEDNESDAY...SFC THETA-E RIDGE ID PROGGED TO PILE UP ALG THE FRONT RANGE AS AN E-SELY FLOW DEVELOPS. SO SCT POPS STILL LOOK OK IF LINGERING STRATUS FROM THE PASSING SHORT WAVE DOES NOT INHIBIT WARMUP TOO MUCH. FOR WEDNESDAY NIGHT INTO THURSDAY...STRONG COLD FRONT ASSOCIATED WITH H5 TROF MOVING FM CANADA INTO ERN MT. UPSLOPE COUPLED WITH LINGERING INSTBY MAY ALLOW FOR A GOOD CHC OF PCPN ALG THE FRONT RANGE WEDNESDAY NIGHT. BY THURSDAY NIGHT H7 TEMPERATURES ALG NRN BORDER DROP TO 0C. WL KEEP MENTION OF SNOW IN THE MTNS THURSDAY NIGHT/FRIDAY MORNING. IN THE EXTENDED...FRIDAY SHOULD RMN FAIRLY COOL WITH WEAK RDGG ALF. WL KEEP A CHC OF SHOWERS IN THE FCST WITH LINGER MSTR AROUND. NEXT TROF IS PROGGED TO CROSS NRN CO SATURDAY...SO MAY HAVE ANOTHER CHC OF SHOWERS AND T-STORM AT THAT TIME. WL WARM UP TEMPERATURES SLIGHTLY FOR SATURDAY...WITH BEST WARMUP ON SUNDAY AND MONDAY AS MORE OF A WLY FLOW/RDGG ALF DEVELOPS. COOPER .DEN...NONE.
Hazardous weather outlook, Jun 2, 12:56 PM MDT, 6 hours 27 minutes before
COZ030>051-031200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1030 AM MDT MON JUN 02 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP IN AND NEAR THE FOOTHILLS AND HIGHER TERRAIN OVER THE PALMER DIVIDE AND NORTHWEST WELD COUNTY BY LATE AFTERNOON. ISOLATED STORMS WILL THEN MOVE ACROSS THE REST OF NORTHEAST COLORADO TONIGHT. THE FAR NORTHEAST PLAINS WILL BE TOO STABLE FOR STORMS UNTIL AFTER 6 PM TONIGHT...WHERE AN UPPER LEVEL DISTURBANCE WILL DESTABILIZE THE ATMOSPHERE. THERE IS SUFFICIENT SHEAR FOR AN ISOLATED MARGINAL SEVERE STORM...MAINLY OVER FAR NORTHEAST COLORADO AND THE PALMER DIVIDE REGION TONIGHT FOR HAIL UP TO AN INCH IN DIAMETER AND STRONG WIND GUSTS TO 60 MPH. ELSEWHERE...STORMS WILL BE BELOW SEVERE LIMITS. THE FLOODING THREAT WILL BE LOW TODAY WITH LOWER MOISTURE LEVELS AND THE FASTER MOVEMENT OF STORMS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON TUESDAY AFTERNOON AND EVENING. ON WEDNESDAY...TEMPERATURES WILL BE MUCH COOLER WITH A CHANCE OF RAIN EXPECTED ACROSS THE NORTHEASTERN PLAINS WEDNESDAY NIGHT WITH EVEN SOME SNOW IN THE MOUNTAINS. A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE WEEKEND. A MODERATE NORTHWESTERLY FLOW ALOFT WILL CONTINUE OVER COLORADO ON TUESDAY. ENOUGH MOISTURE AND SHEAR WILL BE PRESENT FOR A SEVERE THUNDERSTORM OR TWO ON TUESDAY. WEDNESDAY INTO THURSDAY...AN UNSEASONABLY STRONG STORM SYSTEM IS EXPECTED DROP OUT OF CANADA. AS IT DOES... A COLD FRONT WILL MOVE INTO NORTHEASTERN COLORADO. IT WILL BE COLD ENOUGH IN THE MID LEVELS TO BRINGS A CHANCE OF SNOW TO THE MOUNTAINS ...WITH A GOOD CHANCE OF RAIN ELSEWHERE. ANOTHER SYSTEM IS EXPECTED TO MOVE ACROSS NORTHERN COLORADO BY SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT OVER FAR NORTHEAST COLORADO. SWE/FMC
In the hours before
Local storm report, Jun 2, 7:00 PM MDT, 23 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
658 PM MDT MON JUNE 02 2003
...PRELIMINARY STORM REPORT FOR JUNE 01 2003...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0654 PM 3 NNE PLATTEVILLE CO 0.75 INCH HAIL
06/02/03 WELD
JKLocal storm report, Jun 2, 7:23 PM MDT, 0 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
723 PM MDT MON JUNE 02 2003
...PRELIMINARY STORM REPORT FOR JUNE 01 2003...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0654 PM 3 NNE PLATTEVILLE CO 0.75 INCH HAIL
06/02/03 WELD
0714 PM 12 NE DENVER CO 60 MPH TSTM WIND GUST
06/02/03 DENVER
JKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 6:41 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 64 min |
| Jun 2, 7:10 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver | 35 min |
| Jun 2, 7:50 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 55 min |
| Jun 2, 9:53 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 22 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.